Pharmacy/norvasc

Advertisement


Question
im 79 with diabetes and high blood pressure.i take for blood pressure losartan.since my pressure starting going up my doctor prescribed aplodipine besylate or norvasc.he is treating me for irregular heart beat.when i saw sigh effects of aplodipine i went ballestic.firstly is swollen ankles rare,and if you get them what do you do .i am alleregic to sulphur and have mild kidney impairment.can i take diaruetics without sulphur and moderate kidney damage to reduce swelling.is this safe drugs or better ones out there

Answer
Hi Howard,
Amlodipine is safe. Ankle swelling is rare. There are medications that can control both blood pressure and irregular heart rate. I am thinking of didiltiazem. Talk to your doctor about your concens and if diltiazem is a good alternative for you.
Thank you for using Allexperts
Sincerely,
Eric Brandt, BSc. Pharm

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Eric Brandt

Expertise

I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.

Experience

I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to thecaplet-subscribe@topica.com

©2016 About.com. All rights reserved.